Pityriasis Versicolor

Pityriasis versicolor or tinea versicolor is a fungal skin infection, which results in patches of skin discoloration, itching, and scaling. It can affect the skin on the back, chest, neck, and upper arm, and the skin can appear lighter or darker. The yeast called Malassezia causes it.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to differentiate rashes caused by pityriasis rosea and pityriasis versicolor?

Query: Hello doctor, I have these small circlular rash-looking things on my back. I have been noticing them for five to six months. Now it seems to be more. I am attaching the pictures. Kindly help me.  Read Full »


Dr. Sandeep Golla

Answer: Hi, Welcome to icliniq.com. I saw the pictures (attachments removed to protect the patient's identity). I can see red oval to circular lesions distributed on the back. We can have two differential diagnoses here: 1) Pityriasis rosea is a viral infection due to hypersensitivity to either u...  Read Full »

Could asymptomatic rashes on my back indicate pityriasis versicolor?

Query: Hi doctor, I have had something on my back for the past one year. I guess it to be pityriasis versicolor, but I am not sure about that. I do not take any medications. Kindly help.  Read Full »


Dr. Snehal Laul

Answer: Hello, Welcome to icliniq.com. It is a fungal infection with an atopic rash. I suggest applying Candid lotion (Clotrimazole) or Kevon lotion (Ketoconazole) 20 minutes before bath for 20 days. Use Dersil-AF body wash (Ketoconazole) or KZ soap (Ketoconazole) for bathing for one month. Use Candid du...  Read Full »

Will pityriasis versicolor worsen if the application of medication is not regular?

Query: Hi doctor,I have white patches. I could not take medication for the past three to four years, and it has become worse. Patches spread severely. Only in legs, I do not have it yet, except I have it all over the body. Am using Kz soap for the past year. I will attach the photos with the recent prescri...  Read Full »


Dr. B T Priya

Answer: Hi, Welcome to icliniq.com. From pictures, it is looking like skin condition pityriasis versicolor (attachments removed to protect the patient's identity). It is common during the summer months. But your infection is very severe and extensive. Are you having severe dandruff or psoriasis problem? ...  Read Full »

What can cause one white hair in the eyebrows, and white spots on the neck and face?

Query: Hi doctor,I have some white spots on my neck and face. Even, I have some white hair on my eyebrows also. I have white hair in my head for a long time. I have PCOD. Before two months, I had a C-section delivery. After this, I started to have these spots. Kindly go through my attached pictures.   Read Full »


Dr. B T Priya

Answer: Hi, Welcome to icliniq.com. I have gone through the pictures and descriptions (attachment removed to protect patient identity). You are suffering from a benign condition called pityriasis Versicolor. It is a superficial fungal infection that occurs commonly in the summer months. Drink lots of wate...  Read Full »

How do you get pityriasis versicolor?

Query: Hi doctor, I have always had some spots on my arms brighter than the rest of my skin, but they were very few and almost invisible. Two months before, I bought a body cream that I thought would make the skin even, but it had the opposite effect. The spots were not present on my legs before, but now ...  Read Full »


Dr. Payal Chauhan

Answer: Hi, Welcome to icliniq.com. I understand your concern. But there are no attached photographs in your message. Kindly send a picture of the affected area to assess the condition and to suggest you the appropriate diagnosis and treatment. Take care.  Read Full »

Can pityriasis versicolor recur?

Query: Hi doctor, I have dark spots on my neck and chest. What could it be?  Read Full »


Dr. Atishay Bukharia

Answer: Hi, Welcome to icliniq.com. What are the symptoms in it and how long it has been there? Please send few more good quality photographs taken in a natural light from different angles and distances. Regards.  Read Full »

What could be the tiny spots present in the outer layer of penis?

Query: Hello doctor, I am a 28-year-old unmarried male. I have tiny white spots on the top of the penis and on the outer skin also. I do masturbation regularly. Please suggest any treatment for the removal of white spots.  Read Full »


Dr. Deepti Shukla

Answer: Hello, Welcome to icliniq.com. Such white spots could be pearly penile papules or warts or fungal infection. Without seeing these spots, it is difficult to provide a definitive diagnosis. So please share a photo of the spots so I can make a confirmative diagnosis and suggest treatment.  Read Full »

What should I do for weird rashes on the back of my arms?

Query: Hi doctor, I am a female in my mid 20's. I have noticed a weird pattern on the back of my arm today. I do not know how long it has been there. It does not hurt or do anything. Just wondering what it is? And what I need to do about it?  Read Full »


Dr. Aditi Dhanta

Answer: Hi, Welcome to icliniq.com. I have seen your photographs (attachment removed to protect patient identity) and to me it seems like pityriasis versicolor. It usually occur in humid weather or sunny season. Apply the following medications and it will be helpful.  Read Full »

What causes non-itchy discolored patches on the back?

Query: Hi doctor, I am a 25 year old female. I have got some pale discoloration patches on my back as can be seen in the attached picture. These started a few months back as point sized spots and slowly grown to present size. It is not itching or painful. I am from rural area. Please let me know the diagno...  Read Full »


Dr. Atishay Bukharia

Answer: Hi, Welcome to icliniq.com. You are suffering from pityriasis versicolor (attachment removed to protect patient identity). It is a fungal infection due to malassezia furfur. Apply KZ cream (Ketoconazole) twice daily. Take tablet Nizoral 200 mg (Ketoconazole) once daily for 28 days. Apply Abzorb po...  Read Full »

Why do I have red spots on my chest?

Query: Hi doctor,I have red spots on my chest for the last two weeks. They are not itching, but I am worried about that. Is this some sort of rash or just chest acne? Should I be worried? Please help.  Read Full »


Dr. Jyotisterna Mittal

Answer: Hi, Welcome to icliniq.com. I have read your query in detail and viewed the attached pictures (attachment removed to protect patient identity) and do understand your concern. If you did not have any fever or viral in the recent past, these are quite unlikely to be some associated rash. If...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.